MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1418100-J
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Codes Abdominal Pain (1685); Aneurysm (1708); Rupture (2208); Clinical Endoleak (4843)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with the ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately seven (7) years post initial procedure the patient presented at the emergency room with abdominal and back pain.The patient had been lost to follow up and was last seen in 2019.Currently the aaa measures 18cm and there is a contained rupture due to a right common iliac artery (cia) type 1b endoleak.The physicians elected to perform a secondary intervention procedure and placed a 16x27x140 gore excluder (non-endologix) limb which successfully resolved this event.It was noted that the patient received one unit of blood and was taken to the intensive care unit (icu) post operatively.The next day the patient was transferred to the telemetry floor and was discharged one day later.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1b endoleak of the right common iliac artery, aneurysm enlargement of 105mm, rupture and additional endovascular procedure (non endologix limb) are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment also shows there was evidence to reasonably suggest coiling of the internal mesenteric artery occurred (date unknown) occurred that was not included in the event as reported.The coiling was discovered during a review of the ct scan dated 05/08/2023.There was probable cranial migration of the right limb of 14.9mm, however that could not be conclusively determined without comparative imaging.Device, user, procedure of anatomy relatedness of this complaint could not be determined.No procedure related harms for this complaint were identified - (renal disease and chronic anemia were chronic medical conditions).The final patient status was reported as discharged home on postoperative day seven.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: describe event or problem has been updated awareness date has been updated.Investigation finding codes: remove code 3233.Investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was implanted with the ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately seven (7) years post initial procedure the patient presented at the emergency room with abdominal and back pain.The patient had been lost to follow up and was last seen in 2019.Currently the aaa measures 18cm and there is a contained rupture due to a right common iliac artery (cia) type 1b endoleak.The physicians elected to perform a secondary intervention procedure and placed a 16x27x140 gore excluder (non-endologix) limb which successfully resolved this event.It was noted that the patient received one unit of blood and was taken to the intensive care unit (icu) post operatively.The next day the patient was transferred to the telemetry floor and was discharged one day later.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest coiling of the internal mesenteric artery occurred (date unknown) occurred that was not included in the event as reported.The coiling was discovered during a review of the computed tomography (ct) scan dated 05/08/2023.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key17020506
Report Number3008011247-2023-00066
Device Sequence Number6286476
Product Code MIH
UDI-Device IdentifierM701TVIL1418100J1
UDI-Public+M701TVIL1418100J1/$$3190112FS08121549Q
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberTV-IL1418100-J
Device Catalogue NumberTV-IL1418100-J
Device Lot NumberFS081215-49
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer07/10/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS060115-22; OVATION IX MAIN BODY, LOT # FS120215-15; OVATION PRIME FILL POLYMER, LOT # FF121415-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexUnknown